Nebraska, 2014Hail in Nebraska, August 19, 2014
August 19, 2014 · NWS CYS · 1 event in 1 county or zone
A thunderstorm in western Morrill County produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm in western Morrill County produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 19, 1:50 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 19, 1:50 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT TUE AUG 19 2014
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 250 PM MDT TUE AUG 19 2014
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS WHERE THE
CONVECTION WILL BREAK OUT THIS AFTERNOON AND HOW MUCH CONVECTION
WILL BREAK OUT AHEAD OF THE JET STREAK MOVING ACROSS THE ROCKIES
TONIGHT.
LATEST VISIBLE IMAGERY WAS SHOWING SOME ACCAS DEVELOPING ACROSS NORTHEAST
COLORADO NEAR THE SURFACE TROF. THIS AREA MAY END UP BEING THE
FIRST AREA TO FIRE UP THIS AFTERNOON. HOWEVER...IT MAY TRY TO
IGNITE JUST EAST OF THE LARAMIE AND FRONT RANGES AS WELL WHERE WE
HAVE HAD QUITE A BIT OF SUNSHINE. IN FACT...WE ARE STARTING TO SEE
A LITTLE BIT OF ACCAS OVERHEAD AND CONVECTION DEVELOPING ALONG THE
FRONT RANGE. MODELS ARE PROJECTING MIXED LAYER CAPES TO APPROACH 1500
J/KG THIS AFTERNOON WITH VERY LIMITED CAP. 0-6KM SHEAR VALUES
(~30KTS) MAY ALSO BE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS.
AT THIS POINT...IT LOOKS THE HRRR IS STARTING TO BREAK OUT
CONVECTION JUST EAST OF CHEYENNE AFTER 21Z WITH THE BULK OF THIS
CONVECTION PUSHING GENERALLY EAST AT AROUND 20KTS. A FEW OF THESE
STORMS MAY HAVE THE POTENTIAL TO PRODUCING STRONG WINDS AND HAIL IN THE
PANHANDLE THIS AFTERNOON. LATEST SURFACE ANALYSIS WAS ALSO SHOWING
SOME WINDS BACKING TO THE SOUTHEAST IN THE PANHANDLE. WE WILL ALSO
NEED TO WATCH THAT AS THE AFTERNOON WEARS ON...ESPECIALLY IF THE
STORMS GET GOING IN THAT REGION.
ANOTHER CONCERN IS THE NAM IS SHOWING A 500MB JET STREAK MOVING
OUT OF NORTHEAST COLORADO EARLY THIS EVENING WHICH MAY HELP
ENHANCE THE SHEAR ACROSS THE PANHANDLE. IF CONVECTION IS ON GOING
IN THAT REGION AS THIS JET STREAK MOVES ACROSS WE MAY HAVE MORE OF
A SEVERE POTENTIAL. THEREFORE...IT WILL BE A MATTER OF TIMING ON
HOW THINGS COME TOGETHER LATE THIS AFTERNOON AND EVENING.
TONIGHT THE MODELS ARE SHOWING A FAIRLY STRONG UPPER LEVEL JET
MOVING THROUGH NORTHERN COLORADO AND LIFTING NORTHEAST INTO
NORTHEAST WYOMING BY DAYBREAK WHICH WILL HELP ENHANCE UPPER LEVEL
DIFFLUENCE. THE MODELS ARE EVEN IN FAIRLY GOOD AGREEMENT IN
SHOWING A MID LEVEL CIRCULATION WITH THIS JET STREAK. AS A
RESULT... WE WOULD NOT SURPRISED TO SEE A COMPLEX OF SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS THE WESTERN HALF OF THE FORECAST AREA
OVERNIGHT ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL DUE TO PRECIPITABLE
WATER VALUES AROUND 1 INCH. NOT EXPECTING MUCH IN THE WAY OF
FLOODING SINCE THIS COMPLEX SHOULD BE FAIRLY PROGRESSIVE. WE DID
BUMP UP POPS ACROSS THE NORTHERN HALF OF THE AREA TONIGHT TO
REFLECT THIS POTENTIAL.
WEDNESDAY-THURSDAY NIGHT:
THE MID LEVEL CIRCULATION IS PROGGED TO CONTINUE LIFTING NORTHEAST
WHICH WILL TAKE THE BULK OF THE CONVECTION NORTHEAST OF THE
FORECAST AREA BY MID MORNING. THIS WILL LEAVE A FAIRLY BROAD AREA OF
SUBSIDENCE IN THE MORNING IN THE WAKE OF THE CONVECTION...BUT WE
MAY MORE CONVECTION DEVELOP IN THE AFTERNOON ACROSS THE MOUNTAINS
AS UPSLOPE FLOW COMMENCES WITH LEFTOVER RESIDUAL MOISTURE.
OTHERWISE...THE REMAINDER OF THE AREA EAST OF THE LARAMIE RANGE
SHOULD REMAIN FAIRLY DRY WITH HIGHS GENERALLY IN THE 80S. THE
NEXT CHANCE OF SHOWERS AND THUNDERSTORMS IS PROGGED TO TAKE PLACE
ON THURSDAY AFTERNOON AS ANOTHER UPPER LEVEL WAVE LIFTS NORTHEAST
OUT OF COLORADO AND PUSHES THROUGH AREAS EAST OF THE LARAMIE RANGE
THURSDAY AFTERNOON INTO THURSDAY NIGHT.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 250 PM MDT TUE AUG 19 2014
AN UPPER LOW AND ASSOCIATED TROUGH OVER THE PACIFIC NW FRIDAY WILL
MOVE SLOWLY EAST TOWARDS THE AREA FRIDAY THROUGH SATURDAY...
SWINGING BY THE AREA ON SUNDAY. THIS WILL COMBINE WITH AT LEAST
RESIDUAL MONSOONAL MOISTURE TO KEEP CHANCES FOR SHOWERS AND TSTMS
GOING OVER MOST AREAS THROUGH SATURDAY NIGHT. WILL CONTINUE TO
LEAN TOWARDS THE EC SOLUTION AS IT HAS BEEN FAIRLY CONSISTENT WITH
THIS FEATURE. WARM TEMPS WILL CONTINUE THROUGH SATURDAY THEN A
DECENT COOL FRONT WILL PASS ACROSS SAT NIGHT LEAVING A DRIER AND
MILD DAY FOR THE CWA SUNDAY. CONTINUED MILD ON MONDAY WITH THE CWA
ON THE SOUTHERN PORTION OF BROAD CYCLONIC UPPER FLOW THAT WILL BE
OVER THE NORTHERN PART OF THE COUNTRY. A SECOND UPPER SHORTWAVE
SHOULD PASS BY TUESDAY BRINGING A REINFORCING SHOT OF COOLER AIR
AND A CHANCE FOR SOME PRECIPITATION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1123 AM MDT TUE AUG 19 2014
MID/HIGH CLOUDS WILL SPREAD ACROSS THE AREA THIS AFTERNOON AS A
SURGE OF MONSOONAL MOISTURE MOVES IN FROM THE SW. WDLY SCTD SHWRS
AND TSTMS DEVELOPING THIS AFTERNOON OVER AND NR THE SE WY MTNS WITH SOME
SHOWERS CONTINUING TONIGHT MAINLY OVER WESTERN TERMINALS. BRIEF MVFR
CIGS WITH ANY ACTIVITY.
&&
.FIRE WEATHER...
ISSUED AT 1056 AM MDT TUE AUG 19 2014
FIRE WEATHER CONCERNS TO REMAIN MINIMAL FOR THE REST OF THE WEEK
WITH NON-CRITICAL WEATHER CONDITIONS EXPECTED. SOME WETTING RAINS
SHOULD OCCUR OVER AT LEAST PARTS OF THE AREA OVER THE NEXT COUPLE
DAYS AS A SURGE OF MONSOONAL MOISTURE PASSES OVER THE REGION AND
INCREASES PRECIPITATION.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...REC
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Aug 19, 2:03 PM MST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT TUE AUG 19 2014
WYZ101-103>119-201200-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
303 PM MDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST ACROSS PARTS
OF SOUTHEAST WYOMING INTO THIS EVENING. A FEW STORMS COULD BECOME
STRONG WITH GUSTY WINDS...SMALL HAIL AND MODERATE TO HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE END OF THE WEEK...WITH THE BEST CHANCE EXPECTED OVER
THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ102-201200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
303 PM MDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATE
THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW STORMS MAY
BECOME STRONG WITH MODERATE TO HEAVY RAIN...GUSTY WINDS AND SMALL
HAIL WILL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 19, 1:21 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT TUE AUG 19 2014
WYZ117-118-192045-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
221 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 245
PM MDT...
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR WARREN AF BASE...AND NEAR CHEYENNE...MOVING NORTH
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHEYENNE...
FRONTIER PARK...
NORTH CHEYENNE...
FEDERAL...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 353 AND
375.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.
&&
LAT...LON 4133 10514 4146 10499 4122 10450 4100 10474
4119 10516
TIME...MOT...LOC 2021Z 195DEG 9KT 4115 10485
LIEBLSpecial weather statement, Aug 19, 2:58 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT TUE AUG 19 2014
NEZ019>021-192230-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
358 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
WESTERN MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 430 PM MDT...
AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
88 AND WRIGHTS GAP ROAD...OR 17 MILES SOUTHEAST OF SCOTTSBLUFF...
MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH A PERIOD OF HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REDINGTON...
CHIMNEY ROCK STATE PARK...
SOUTH BAYARD JUNCTION...
BAYARD...
MCGREW...
&&
LAT...LON 4193 10335 4174 10310 4151 10340 4165 10365
TIME...MOT...LOC 2158Z 237DEG 10KT 4167 10346
LIEBL
Special weather statement, Aug 19, 3:37 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT TUE AUG 19 2014
NEZ054-192300-
KIMBALL NE-
437 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL COUNTY UNTIL 500
PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER CAMPGROUND...OR 10 MILES WEST OF
KIMBALL...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KIMBALL...
OLIVER CAMPGROUND...
OLIVER RESERVOIR...
KIMBALL AIRPORT...
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND
24.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4138 10370 4117 10356 4110 10380 4115 10395
4125 10397
TIME...MOT...LOC 2237Z 241DEG 12KT 4120 10384
LIEBLHail, Morrill
- When
- August 19, 3:40 PM MST to 3:43 PM MST
- Where
- Morrill County, 1.72 mi SW of South Bayard
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.700, -103.340
Quarter to ping pong ball size hail was observed a few miles southwest of Bayard.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528543.